Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 287, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Dec 10, 2021, 9:37 PM CST for Clark County, Dallas County, Arkansas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2021, 9:37 PM CST (03:37 UTC)
- Expired
- Dec 10, 2021, 10:17 PM CST
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Clark County, AR, Dallas County, AR
The radar
The Little Rock radar (KLZK), 136 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 9:40 PM CST | TSTM WND DMG | 1 Wnw Gurdon, AR | TREES WERE BLOWN DOWN NORTHWEST OF GURDON. |
| Dec 10, 9:47 PM CST | TSTM WND DMG | 3 Se Curtis, AR | PORTIONS OF THE ROOF OF A CHURCH WERE BLOWN OFF JUST OFF OF VADEN ROAD NEAR CURTIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 3:07 PM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 10.4
The text
As transmitted.
297
WUUS54 KLZK 110337
SVRLZK
ARC019-039-110430-
/O.NEW.KLZK.SV.W.0287.211211T0337Z-211211T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
937 PM CST Fri Dec 10 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southern Clark County in southwestern Arkansas...
Western Dallas County in southwestern Arkansas...
* Until 1030 PM CST.
* At 936 PM CST, a severe thunderstorm was located over Beirne, or 12
miles northeast of Prescott, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gurdon... Sparkman...
Whelen Springs... Beirne...
Richwoods... Burtsell...
Curtis... Pine Grove...
Dalark... Griffithtown...
Manning... Vaden...
This includes Interstate 30 between mile markers 53 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3383 9322 3383 9326 3384 9326 3384 9329
3388 9331 3389 9330 3392 9333 3392 9334
3394 9334 3393 9335 3395 9337 3415 9276
3389 9263 3380 9318
TIME...MOT...LOC 0336Z 252DEG 44KT 3389 9321
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
462 follow-up statements
936
WWUS54 KLZK 110353
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
953 PM CST Fri Dec 10 2021
ARC019-039-110430-
/O.CON.KLZK.SV.W.0287.000000T0000Z-211211T0430Z/
Clark AR-Dallas AR-
953 PM CST Fri Dec 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR SOUTHEASTERN CLARK AND NORTHWESTERN DALLAS COUNTIES...
At 952 PM CST, a severe thunderstorm was located 7 miles west of
Sparkman, or 12 miles southeast of Arkadelphia, moving east at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sparkman... Richwoods...
Dalark... Griffithtown...
Manning... Curtis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3392 9313 3402 9315 3415 9276 3393 9265
3386 9310
TIME...MOT...LOC 0352Z 252DEG 44KT 3395 9297
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
46910
WWUS54 KLZK 110417
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1017 PM CST Fri Dec 10 2021
ARC019-039-110426-
/O.CAN.KLZK.SV.W.0287.000000T0000Z-211211T0430Z/
Clark AR-Dallas AR-
1017 PM CST Fri Dec 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK AND
NORTHWESTERN DALLAS COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved into
Grant County. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for southwestern
Arkansas.
&&
LAT...LON 3392 9313 3402 9315 3415 9276 3393 9265
3386 9310
TIME...MOT...LOC 0413Z 252DEG 44KT 3404 9263
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 5:29 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Dec 10, 5:29 PM CST, 4 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 529 PM CST Fri Dec 10 2021 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... Breezy SRLY winds will be seen this evening and overnight...with scattered to numerous SHRA/TSRA convection becoming likely as time goes on this evening. Some strong/SVR storms are possible with this activity. The cold front will dive SE through the state overnight...with convection decreasing behind this front. Expect some breezy NW winds behind this front through much of Sat before winds relax late in the TAF period. && .PREV DISCUSSION...(ISSUED 259 PM CST Fri Dec 10 2021) SHORT TERM...Tonight Through Sunday Surface analysis shows a deepening surface low out in northeast Kansas, with an attendant cold front extending into the southern Rockies. Out in the warm sector, a dry line was moving into northeast Oklahoma, with a wide, extensive swath of 60s and 70s dewpoints ahead of it. There were also several weak boundaries with the most prominent one located from southwest into western Arkansas. Satellite imagery shows extensive cloud cover, but we've had enough sucker holes opening up as well as strong warm advection to allow for temperatures warming well into the 70s to even lower 80s over portions of the area, and, not surprisingly, we've already set or tied record daily highs at several locations with long periods of record. Parameters are coming together for showers/storms this afternoon and into the overnight hours. Special 19Z sounding from LZK shows CAPE value over 2700 j/kg, with a great deal of speed shear, particularly in the low and mid levels. Still looking at a healthy mid-level inversion around 800 mb, but this will likely erode a bit, especially if we see more surface-based heating. Bottom line is that we do have the proper setup for a few strong/ severe thunderstorms this afternoon and into the overnight hours. While I don't think there will be widespread severe in our area, I do think there will be two prime opportunities for severe storms. The initial round will be with discrete cells ahead of the front, with large hail and damaging winds the primary threat, as well as a few tornadoes. At this time looks like the highest tornado threat would be from southwest into central and northeast Arkansas through mid to late evening. Frontal boundary will move into the area most likely after midnight, with showers/storms along it. This would be more of a damaging wind threat, especially as the low level jet kicks in by mid to late evening. Gradient around the front will be fairly tight, with gusty winds ahead of and behind the boundary, especially in the higher terrain of the Ouachitas and Ozarks, and over the Delta Region. Have increased winds in these areas, because, as I've said before, the models tend to underdo winds in the higher terrain in this kind of setup. Once the front clears the state early Saturday morning, colder air will move in, as high pressure moves in on northwest flow aloft. LONG TERM...Sunday Night Through Friday Temperatures will begin to rebound beginning Sunday through early next week while a deep trough develops to our west. We will again be flirting with record highs by mid week for this time of year with highs in the mid to upper 70s on Wednesday. Overnight will remain mild as well with lows in the 50s to 60s. As far as precipitation and chances of severe weather, they remain minimal at this time. Better chances exist outside the forecast cycle next weekend but leading up to the weekend we've got increasing chances along and ahead of the next cold front Thursday into Friday. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
Hazardous weather outlook, Dec 10, 5:36 PM CST, 4 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 536 PM CST Fri Dec 10 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 536 PM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Thunderstorms chances will become likely throughout the evening and into the overnight hours ahead of an approaching cold front...which will push southeast through the state overnight. Some severe thunderstorms will be possible...with damaging winds...large hail...and a few tornadoes all possible with the strongest storms. Locally heavy rainfall will also be possible...which may lead to an isolated flash flood threat. The threat for severe weather will decrease behind the front late tonight into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday Breezy northwest winds will be seen on Saturday behind the cold front. Winds of 10 to 20 mph are expected...with some gusts over 30 mph possible. These breezy conditions will dissipate by late in the afternoon on Saturday...with the threat for hazardous weather becoming low. .Spotter Information Statement... Spotter activation is requested through this evening and overnight for much of the southeast two-thirds of the area. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Dec 10, 8:40 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL CABOT 34.97N 92.02W
12/10/2021 E1.00 INCH LONOKE AR SOCIAL MEDIA
&&
EVENT NUMBER LZK2100761
67Special weather statement, Dec 10, 8:40 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Little Rock AR
840 PM CST Fri Dec 10 2021
ARZ003-004-110330-
Marion AR-Boone AR-
840 PM CST Fri Dec 10 2021
...A strong thunderstorm will impact portions of northwestern Marion
and southern Boone Counties through 930 PM CST...
At 839 PM CST, Doppler radar was tracking a strong thunderstorm over
Capps, or near Harrison, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrison... Bull Shoals...
Yellville... Flippin...
Bergman... Lead Hill...
Pyatt... Olvey...
Myrtle... Lakeway...
Red Bank... Winington...
Clark Hill... Dodd City...
Capps... Willis...
Crawford... Ozark Isle...
Summit... Bellefonte...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for north central
Arkansas.
&&
LAT...LON 3622 9254 3612 9329 3631 9330 3632 9329
3648 9268
TIME...MOT...LOC 0239Z 252DEG 39KT 3622 9320
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
46Local storm report, Dec 10, 8:49 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
849 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL ARKADELPHIA 34.12N 93.07W
12/10/2021 E1.00 INCH CLARK AR TRAINED SPOTTER
&&
EVENT NUMBER LZK2100762
67Local storm report, Dec 10, 9:00 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD CABOT 34.97N 92.02W
12/10/2021 LONOKE AR PUBLIC
ROADS FLOODED IN CABOT.
&&
EVENT NUMBER LZK2100763
62Local storm report, Dec 10, 9:09 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
909 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST CAULKSVILLE 35.30N 93.87W
12/10/2021 E60 MPH LOGAN AR EMERGENCY MNGR
&&
EVENT NUMBER LZK2100764
67Local storm report, Dec 10, 9:18 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
918 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG PARIS 35.29N 93.72W
12/10/2021 LOGAN AR TRAINED SPOTTER
STORM SPOTTER ESTIMATED 60 MPH WINDS AND NOTED POWER
OUTAGES IN THE CITY.
&&
EVENT NUMBER LZK2100765
CAVANAUGHThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 6:21 PM CST | Tornado Warning | LZK | Jackson | 24 min |
| Dec 10, 6:45 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Perry, Pulaski, Saline, White | 45 min |
| Dec 10, 6:53 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, White | 52 min |
| Dec 10, 7:01 PM CST | Tornado Warning | LZK | Faulkner, Lonoke, Pulaski, White | 29 min |
| Dec 10, 7:06 PM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Saline | 27 min |
| Dec 10, 7:19 PM CST | Tornado Warning | LZK | Cleburne, Independence, Jackson, White, Woodruff | 26 min |
| Dec 10, 7:26 PM CST | Tornado Warning | LZK | Lonoke, Prairie, Pulaski, White | 49 min |
| Dec 10, 7:29 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White | 46 min |
| Dec 10, 7:29 PM CST | Severe Thunderstorm Warning | LZK | Garland, Perry, Pulaski, Saline | 17 min |
| Dec 10, 7:38 PM CST | Tornado Warning | LZK | Lonoke, Prairie, Pulaski, White | 37 min |
| Dec 10, 7:44 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski | 46 min |
| Dec 10, 7:47 PM CST | Tornado Warning | LZK | Independence, Jackson, White | 43 min |
| Dec 10, 7:49 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Hot Spring, Montgomery, Pike | 56 min |
| Dec 10, 8:02 PM CST | Tornado Warning | LZK | Jackson, White, Woodruff | 43 min |
| Dec 10, 8:12 PM CST | Flash Flood Warning | LZK | Faulkner, Garland, Lonoke, Perry, Pulaski, Saline and 2 more | 3 hr |
| Dec 10, 8:14 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, White, Woodruff | 46 min |
| Dec 10, 8:29 PM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White, Woodruff | 46 min |
| Dec 10, 8:39 PM CST | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 37 min |
| Dec 10, 8:40 PM CST | Special Weather Statement | LZK | Boone, Marion | 50 min |
| Dec 10, 8:43 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Grant, Hot Spring, Saline | 47 min |
| Dec 10, 8:45 PM CST | Severe Thunderstorm Warning | LZK | Clark, Pike | 45 min |
| Dec 10, 8:53 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott | 52 min |
| Dec 10, 9:13 PM CST | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 47 min |
| Dec 10, 9:19 PM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski, Saline | 41 min |
| Dec 10, 9:27 PM CST | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Pope, Van Buren, Yell | 48 min |
| Dec 10, 9:53 PM CST | Special Weather Statement | LZK | Lonoke, Prairie | 37 min |
| Dec 10, 10:02 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Searcy, Stone, Van Buren | 25 min |
| Dec 10, 10:06 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Jefferson | 42 min |
| Dec 10, 10:17 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie | 31 min |
| Dec 10, 11:07 PM CST | Special Weather Statement | LZK | Monroe | 53 min |
| Dec 10, 11:19 PM CST | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 27 min |
| Dec 10, 11:42 PM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 48 min |
| Dec 10, 11:46 PM CST | Special Weather Statement | LZK | Jefferson | 29 min |
| Dec 11, 12:17 AM CST | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Ouachita | 30 min |
| Dec 11, 12:46 AM CST | Special Weather Statement | LZK | Cleveland, Jefferson, Lincoln | 29 min |
| Dec 11, 1:05 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Desha, Lincoln | 55 min |
| Dec 11, 1:41 AM CST | Special Weather Statement | LZK | Arkansas | 19 min |
| Dec 11, 1:46 AM CST | Special Weather Statement | LZK | Drew | 44 min |
| Dec 11, 2:02 AM CST | Special Weather Statement | LZK | Desha | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.